MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD. 8010379 GIGLI SAW 50 CM; HIP INSTRUMENTS : SAW BLADES

DEPUY INTERNATIONAL LTD. 8010379 GIGLI SAW 50 CM; HIP INSTRUMENTS : SAW BLADES
Catalog Number 962072000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.A complaint was received regarding gigli saws stating: "we had a problem with 3 different gigli saws on friday afternoon."an additional information request found: "the saw is used by mr.(b)(6) for his hip procedures, the loop section of the saw which is attached to hooks when being used is repeatedly releasing from the crimped section and consequently meaning the saw is unusable." it was indicated that this was a reoccurring problem over the last 6 months with products coming from this batch.The events caused slight delays in procedure (5 mins).Of the parts were received: 3 parts were used and had broken oval fer rules.However, the product remained in one piece.The loop simply opened up due to the failure of the ferrule.The other three saws were received unused in their original packaging.The product were returned to the supplier, (b)(4), for investigation.The ends which had not failed were retested.Although the average tested strength on 5 test pulls for batch ow067656 was (b)(4) and for ow068695 was (b)(4), and the minimum strength requirement is (b)(4), the results showed a great variation in load at break for ow068695.The press tool used to produce the device was inspected for wear and they found that it needed adjustment.Some of the parts were replaced and the tool was tested.The saw produced with the new tool failed at (b)(4), well above the minimum.All saws from batch ow068695 which are in stock will be repressed before dispatch.Further, saws can be returned for rework if required.The event was recorded by (b)(4) under reference (b)(4).See pc attachment "(b)(4)" for further details.A worldwide complaint database search found several other related reports against the product code (962072000).However, none have been reported since the investigation was conducted by (b)(4) and implementation of their preventative action (adjustment of the press tool).We will continue to monitor per company protocol.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.
 
Event or Problem Description
We had a problem with 3 different gigli saws on friday afternoon.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint (b)(4).Investigation summary :the reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GIGLI SAW 50 CM
Common Device Name
HIP INSTRUMENTS : SAW BLADES
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK  LS11 8 DT
MDR Report Key8398818
Report Number1818910-2019-86688
Device Sequence Number13558205
Product Code HSO
UDI-Device Identifier10603295241058
UDI-Public10603295241058
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number962072000
Device Lot NumberOW068695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/18/2019
Patient Sequence Number1